Georgia, 2004

Strong Wind in Georgia, February 5, 2004

February 5, 2004 · NWS FFC · 1 event in 1 county or zone

1 strong wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Feb 5, 5:00 AM EST, 8 hours earlier.

Area forecast discussion, Feb 5, 5:00 AM EST, 8 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 AM EST THU FEB 5 2004

UPDATED TO INCLUDE AVIATION DISCUSSION

.OVERVIEW...
SYSTEM STILL PROGGED TO MOVE INTO GEORGIA THIS AFTERNOON.

.SHORT TERM...
MODELS CONTINUE BRINGING SYSTEM TO OUR WEST ACROSS THE CWA TODAY
THROUGH FRIDAY NIGHT. BIGGEST CHANGE...MODELS HAVE BACKED OFF ON
PRECIP AMOUNTS AND ALSO DELAYED THE HEAVIEST AMOUNTS BY ABOUT 6
HOURS. HPC HAS ALSO BACK WAY OFF ON PRECIP AMOUNTS. HOWEVER...WILL
CONTINUE FLOOD WATCH AS 1 TO 1 1/2 INCHES ARE STILL POSSIBLE AND THIS
IS ON THE EXTREME LOW END OF THE FLASH FLOOD GUIDANCE. WILL LIGHTEN
UP ON THE WORDING OF THE FLOOD WATCH. SYSTEM KICKS OUT FRIDAY NIGHT
AND SATURDAY.

.EXTENDED...
NO CHANGES PLANNED ON THE EXTENDED.

.PRELIMINARY POINT TEMPS/POPS...
KATL 48 46 60 40 / 90 99 99 30
KAHN 45 43 59 40 / 60 99 99 30
KGVL 44 42 58 39 / 70 99 99 30
KRMG 49 47 58 38 / 99 99 99 30
KCSG 58 56 64 41 / 40 70 99 30
KMCN 57 55 66 43 / 40 70 99 30

.ATL WATCHES/WARNINGS/ADVISORIES...
GA...NONE.

17

.AVIATION DISCUSSION...
MVFR CEILINGS INCREASING ACROSS AREA WITH POTENTIAL FOR SOME IFR
CEILINGS LATER THIS MORNING AS RAIN POTENTIAL INCREASES. IFR TO MVFR
CEILINGS WILL THEN CONTINUE REST OF DAY WITH SOME MVFR VSBYS FROM
RAIN AND FOG DEVELOPING. E SURFACE WINDS ALREADY GUSTING AND THIS
WILL CONTINUE FOR MOST OF DAY. BDL
Hazardous weather outlook, Feb 5, 5:10 AM EST, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
510 AM EST THU FEB 5 2004

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-051630-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
510 AM EST THU FEB 5 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY.

ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED LATE TONIGHT.

.SYNOPSIS...
A DEVELOPING LOW PRESSURE SYSTEM OVER THE LOWER MISSISSIPPI VALLEY
WILL MOVE TO THE GREAT LAKES LATE TONIGHT. A WARM FRONT ACROSS THE
GULF OF MEXICO WILL MOVE TO NORTHEAST GEORGIA FRIDAY MORNING...AS A
COLD FRONT MOVES TO THE TENNESSEE VALLEY.

.PRIMARY HAZARD...
THE PRIMARY HAZARD WILL BE BRIEF LIGHTNING. THE BEST TIME FOR ANY
THUNDERSTORMS WILL BE AFTER MIDNIGHT.

.DISCUSSION...
STRONG UPPER LEVEL WINDS WILL DRIVE A LOW PRESSURE SYSTEM FROM THE
LOWER MISSISSIPPI VALLEY TO THE GREAT LAKES QUICKLY OVERNIGHT. THIS
WILL CAUSE ABUNDANT MOISTURE TO MOVE OVER THE AREA. AS A WARM FRONT
MOVES NORTH ACROSS MUCH OF THE AREA TONIGHT...SOME THUNDERSTORMS ARE
EXPECTED DUE TO STRONG UPWARD VERTICAL MOTION. STORMS WILL BE BRIEF
AS INSTABILITIES WILL BE WEAK.

.FOR SPOTTERS...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

.OTHER HAZARDS...
HEAVY RAIN CAN ALSO BE EXPECTED ACROSS NORTH GEORGIA AFTER MIDNIGHT.
LOCALIZED FLOODING WILL BE POSSIBLE FOR AREAS NORTH OF ATLANTA AND
GAINESVILLE.

.DAY TWO THROUGH DAY SEVEN...FRIDAY THROUGH WEDNESDAY.

HEAVY RAIN AND THUNDERSTORMS WILL MOVE ACROSS THE AREA FRIDAY. A FEW
STORMS COULD BE STRONG OR SEVERE. OTHERWISE NO HAZARDOUS WEATHER
EXPECTED AT THIS TIME.

&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.

BDL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, Cherokee

When
February 5, 1:00 PM EST to 2:30 PM EST
Where
Cherokee forecast zone
Measured
37 kt (43 mph) estimated gust
Property damage
$25,000
Reported by
EMERGENCY MANAGER
Coordinates
34.244, -84.476 (the zone’s center; the record gives no point)

The Cherokee county Emergency Manager reported that strong winds, associated with rain shower activity, blew a large tree down onto a home in Canton causing major damage to the structure.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, February 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5385859.